Alert archive / Kentucky / Flash Flood Warnings in 2008
Flash Flood Warning 28, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jun 1, 2008, 5:01 PM CDT for Clinton County, Cumberland County, Kentucky. It was in force for 73 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2008, 5:01 PM CDT (22:01 UTC)
- Expired
- Jun 1, 2008, 6:14 PM CDT
- In force
- 73 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clinton County, KY, Cumberland County, KY
The radar
The Nashville radar (KOHX), 134 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1043 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 704 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KLMK 012202 FFWLMK KYC053-057-020100- /O.NEW.KLMK.FF.W.0028.080601T2201Z-080602T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 501 PM CDT SUN JUN 1 2008 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... CLINTON COUNTY IN SOUTH CENTRAL KENTUCKY... EASTERN CUMBERLAND COUNTY IN SOUTH CENTRAL KENTUCKY... * UNTIL 800 PM CDT * AT 454 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3681 8536 3688 8532 3674 8502 3663 8501 TIME...MOT...LOC 2201Z 180DEG 0KT 3677 8521 $$ JBS
2 follow-up statements
000
WGUS73 KLMK 012229
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
626 PM EDT SUN JUN 1 2008
KYC053-057-020100-
/O.CON.KLMK.FF.W.0028.000000T0000Z-080602T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CUMBERLAND KY-CLINTON KY-
526 PM CDT SUN JUN 1 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR
CLINTON AND EASTERN CUMBERLAND COUNTIES...
AT 525 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING MODERATE TO HEAVY RAIN IN THE
WARNED AREA.
LOW SPOTS ON ROADS IN NORTHWEST CLINTON OR EASTERN CUMBERLAND
COUNTY...MAINLY NORTH OF HIGHWAY 90...COULD BECOME COVERED WITH
FLOOD WATERS THIS EVENING. IF YOU ARE DRIVING IN THIS AREA...DO NOT
ATTEMPT TO CROSS WATER COVERED ROADS. IT TAKES LESS THAN 2 FEET OF
RAPIDLY MOVING WATER TO WASH AWAY MOST VEHICLES.
LAT...LON 3669 8513 3671 8515 3670 8516 3680 8534
3681 8534 3686 8529 3675 8503 3664 8501
3663 8502
TIME...MOT...LOC 2219Z 180DEG 0KT 3677 8521
$$
JBS000
WGUS73 KLMK 012314
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
712 PM EDT SUN JUN 1 2008
KYC053-057-012322-
/O.CAN.KLMK.FF.W.0028.000000T0000Z-080602T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CUMBERLAND KY-CLINTON KY-
612 PM CDT SUN JUN 1 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CLINTON AND EASTERN
CUMBERLAND COUNTIES...
THE STORMS THAT DROPPED THE HEAVY RAIN HAVE MOVED OUT OF THE
AREA...AND COUNTY OFFICIALS REPORT ONLY MINOR LOW-LAND FLOODING
REMAINS.
LAT...LON 3669 8513 3671 8515 3670 8516 3680 8534
3681 8534 3686 8529 3675 8503 3664 8501
3663 8502
TIME...MOT...LOC 2312Z 180DEG 0KT 3677 8521
$$
JBSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 2:10 PM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jun 1, 2:10 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 310 PM EDT SUN JUN 1 2008 .SHORT TERM (TONIGHT AND MONDAY)... AFTERNOON SAT IMAGERY SHOWS WELL DEVELOPED CU FIELD ACROSS SOUTHERN INDIANA AND THE NORTHERN HALF OF KY. BROKEN AXIS OF CONVECTION HAS DEVELOPED FROM WEST VIRGINA BACK TO FAR NE KY...WITH SECONDARY BATCH OF ACTIVITY NOW DEVELOPING OVER CENTRAL ILLINOIS. THIS IS PRETTY MUCH IN LINE WITH WHAT THE SPC 4KM WRF WAS SHOWING ALONG WITH THE OP NCEP NAM-WRF RUNS. ENHANCED...WELL DEFINED CU LINE DOES EXTEND BETWEEN THESE TWO CONVECTIVE AREAS...WHICH RUNS FROM NEAR ASHLAND TO JUST NORTH OF LEX THROUGH LOUISVILLE METRO AND BACK ACROSS SOUTHWEST INDIANA. FOR THE REMAINDER OF THE AFTERNOON...WILL LEAD CLOSE TO THE SPC 4KM WRF RUN WHICH WOULD SUGGEST AN INCREASE IN CONVECTIVE COVERAGE ALONG THE ENHANCED CU LINE. THIS LINE LOOKS TO BE HIGHLY DIURNALLY DRIVEN THUS...ACTIVITY SHOULD BEGIN TO DECREASE AFTER SUNSET TONIGHT. AFTER EVENING CONVECTION DIES OUT...SKIES SHOULD GO BACK TO PARTLY CLOUDY WITH PATCHY FOG DEVELOPING...ESPECIALLY IN AREAS THAT RECEIVE RAINFALL IN THE AFTERNOON. OVERNIGHT LOWS WERE TRENDED CLOSER TO THE LOWER AND MID 60S. FOR MONDAY...THE NAM SOLUTIONS PUSH SOME SLIGHTLY DRIER AIR INTO THE REGION FROM THE NE WHICH SHOULD LIMIT OVERALL CONVECTION ACROSS MUCH OF THE REGION. BEST CHANCES OF ISO-SCT CONVECTION WOULD BE ACROSS OUR FAR WEST AND SOUTHWEST SECTIONS WHERE WE WILL CONTINUE TO MENTION POPS IN THE AFTERNOON. HIGHS IN THE LOW TO MID 80S CONTINUE TO LOOK GOOD AND ARE IN LINE WITH PREVIOUS FCSTS. .LONG TERM (MONDAY NIGHT THROUGH SUNDAY)... THIS FCST PERIOD WILL SEE A TRANSITION FROM A SEASONABLY STRONG WESTERLY FLOW ALOFT TO A SLOWER SW FLOW ALOFT AS MEAN 500 MB RIDGE OVER S-CNTRL AND SERN U.S. ALSO BUILDS NEWD ALONG EAST COAST. OVERALL...PATTERN FAVORS POTENTIALLY ACTIVE WEATHER FIRST PART OF FCST PERIOD THEN MORE SUMMER-LIKE WARM HUMID PERIOD LAST PART OF WEEK...ALTHOUGH WITH A WEATHER SYSTEM THAT COULD PARTS OF THE OHIO VALLEY AT THE END OF THIS WEEK. FOR MON NIGHT...MCS ACTIVITY FORMING/OCCURRING WELL TO OUR NW WILL SLIDE ESEWD WITHIN PRONOUNCED WARM ADVECTION ZONE. BULK OF THIS PRECIP SHOULD REMAIN TO OUR NORTH...BUT SRN EXTENSION OF WARM ADVECTION ZONE SHOULD PRODUCE AT LEAST SCT NOCTURNAL SHOWERS AND TSTMS OVER CNTRL KY AND S-CNTRL IN. FOR TUE THROUGH WED...DETAILS OF HOW SENSIBLE WEATHER WILL PLAY OUT ARE TRICKY...BUT THIS SEEMS TO BE OUR BEST CHC OF SCT TO NUMEROUS TSTMS ESPECIALLY OVER NRN PART OF FCST AREA. FOR TUE...SCT WARM ADVECTION PRECIP SHOULD MOVE TO OUR EAST. TRACK OF MCS TO OUR NORTH AND WEST MON NIGHT AND EARLY TUE WILL THEN DETERMINE WHERE CONVECTIVE OUTFLOW BOUNDARIES SET UP DURING THE DAY TUE. WITH A DESTABILIZING AIR MASS AND DECENT WIND SHEAR...THESE BOUNDARIES SHOULD EFFECTIVELY FORCE DIURNAL CONVECTION WHICH COULD BE LOCALLY SVR. WHILE THIS COULD OCCUR ANYWHERE IN OUR FCST AREA...NRN PART OF AREA SEEMS TO STAND BEST CHC AT THIS TIME. ON TUE NIGHT AND WED...MODELS SUGGEST SHORTWAVE ENERGY RIDING EWD WITHIN MODERATE FLOW ALOFT. WITHIN A MOIST UNSTABLE AIR MASS...THIS SHOULD SERVE AS IMPETUS FOR ADDITIONAL SCT TSTMS ACRS THE AREA... WITH THE NRN HALF OF AREA AGAIN MOST PRONED. AS WRN U.S. TROF AND ERN U.S. RIDGE AMPLIFY MID NEXT WEEK...PRIMARY AXIS OF FORCED CONVECTION SHOULD LIFT NWD OUT OF OUR FCST AREA... LEAVING A VERY WARM AND HUMID AIR MASS THU AND FRI. THEN AS WRN TROF LIFTS NEWD...QUESTION WILL BE WHETHER ENOUGH ENERGY CAN PUSH EWD INTO ERN U.S. RIDGE TO BRING A CHC OF TSTMS LATE FRI/FRI NIGHT TO CNTRL KY AND S-CNTRL IN...OR WHETHER RIDGE WILL HOLD KEEPING MOISTURE AND PRECIP AXIS TO OUR N AND W. 00Z ECMWF AND 12Z GEM SUGGEST AXIS WILL REACH AT LEAST WRN PART OF OUR AREA...WHICH HAS BEEN REFLECTED IN GRIDS...WHILE 06Z GFS KEPT IT TO OUR WEST FOR NOW. && .AVIATION (18Z TAFS)... BKN-OVC DECK OF CONVECTIVE DEBRIS LEFT OVER FROM THIS MORNINGS CONVECTION CONTINUES TO MAKE PROGRESS TO THE SOUTHEAST. AT THE SAME TIME...DIURNAL CU FIELD NOW TAKING SHAPE FROM NEAR KCVG SW TO KEVV. BASES ARE RUNNING AROUND 5KFT AND THIS OVERALL COVERAGE SHOULD INCREASE TO SCT DURING THE AFTERNOON. THIN VEIL OF MID AND HIGH LEVEL CLOUDS ARE NOW STREAMING IN FROM THE WEST OFF THE TOP OF LARGE MCS OVER THE SOUTHERN PLAINS. THIS WILL LIKELY RESULT IN SCT-BKN250 HIGH CIGS THIS AFTERNOON/EVE ACROSS THE TERMINALS. CONVECTION COVERAGE IS STILL QUESTIONABLE ATTM. LATEST 12Z NAM-WRF STILL INSISTS ON DEVELOPING BAND OF CONVECTION ALONG AND JUST SOUTH OF THE OHIO RIVER THIS EVENING...WITH SOME UPSTREAM GROWTH BACK INTO SOUTHERN IL. FOR NOW...WILL LIKELY ADD IN VCTS TO THE TERMINALS THIS EVENING AND INTO THE OVERNIGHT HOURS. WILL CONTINUE TO MONITOR CONVECTIVE TRENDS THIS AFTERNOON AND ADJUST FCSTS QUICKLY IF WARRANTED. SFC WINDS THROUGH THE AFTERNOON/EVE SHOULD BE GENERALLY LIGHT OUT OF THE WEST/SOUTHWEST AT 5-8KTS. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM...MJ LONG TERM....TWF AVIATION.....MJ
Hazardous weather outlook, Jun 1, 2:45 PM CDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 345 PM EDT SUN JUN 1 2008 INZ076>079-083-084-089>092-KYZ023>025-028>043-045>049-053>057-067- 021200- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY- BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY- JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY- MADISON KY-LINCOLN KY- 345 PM EDT (245 PM CDT) SUN JUN 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON ACROSS SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY. ANY STORM THAT DEVELOPS WILL BE CAPABLE OF PRODUCING HEAVY RAINS...GUSTY WINDS...SMALL HAIL AND DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED THUNDERSTORMS ARE EXPECTED AT TIMES MONDAY NIGHT THROUGH WEDNESDAY NIGHT AS A SERIES OF WEATHER SYSTEMS AFFECT THE OHIO VALLEY. WHILE THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE FORECAST AREA...SOUTH-CENTRAL INDIANA AND NORTH-CENTRAL AND EAST-CENTRAL KENTUCKY SEEM TO HAVE THE BEST CHANCE OF STORMS. WITH MODERATE INSTABILITY AND WIND SHEAR EXPECTED DURING THIS PERIOD...ISOLATED SEVERE STORMS MAY OCCUR AT TIMES WITH GUSTY WINDS...HAIL...HEAVY RAIN...AND CLOUD-TO-GROUND LIGHTNING THE MAIN HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME THROUGH MONDAY. KYZ026-027-061>066-070>078-081-082-021445- OHIO KY-GRAYSON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY- BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY- CLINTON KY- 345 PM EDT (245 PM CDT) SUN JUN 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS PORTIONS OF SOUTHERN KENTUCKY THIS EVENING. SOME OF THESE STORMS MAY BE QUITE STRONG AND REACH SEVERE LIMITS. AT THIS TIME...THE MAIN SEVERE WEATHER THREATS WOULD BE DAMAGING WINDS. ANY THUNDERSTORM THAT DEVELOPS WILL ALSO CONTAIN DANGEROUS CLOUD TO GROUND LIGHTNING AND HEAVY RAINS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED THUNDERSTORMS ARE EXPECTED AT TIMES MONDAY NIGHT THROUGH WEDNESDAY NIGHT AS A SERIES OF WEATHER SYSTEMS AFFECT THE OHIO VALLEY. WHILE THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE FORECAST AREA...SOUTH-CENTRAL INDIANA AND NORTH-CENTRAL AND EAST-CENTRAL KENTUCKY SEEM TO HAVE THE BEST CHANCE OF STORMS. WITH MODERATE INSTABILITY AND WIND SHEAR EXPECTED DURING THIS PERIOD...ISOLATED SEVERE STORMS MAY OCCUR AT TIMES WITH GUSTY WINDS...HAIL...HEAVY RAIN...AND CLOUD-TO-GROUND LIGHTNING THE MAIN HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE URGED TO REPORT ANY SMALL HAIL OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. MJ/TWF
In the hours before
Special weather statement, Jun 1, 3:04 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 404 PM EDT SUN JUN 1 2008 KYZ034-039>042-047>049-012045- ANDERSON-BOURBON-CLARK-FAYETTE-JESSAMINE-MERCER-SHELBY-WOODFORD- 404 PM EDT SUN JUN 1 2008 ...SCATTERED STRONG THUNDERSTORMS OVER EAST CENTRAL KENTUCKY... AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED SCATTERED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MOUNT STERLING TO 10 MILES SOUTH OF SHELBYVILLE...MOVING SOUTH AT 15-20 MPH. FREQUENT LIGHTNING...HEAVY RAIN WITH RAINFALL RATES AROUND ONE INCH PER HOUR...OCCASIONAL PEA SIZE HAIL...AND GUSTY WINDS OF 30 TO 40 MPH...ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE... NEAR VERSAILLES BY 420 PM EDT. NEAR LAWRENCEBURG BY 430 PM EDT. NEAR WINCHESTER BY 440 PM EDT. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS. STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES. TWF
Special weather statement, Jun 1, 4:37 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 537 PM EDT SUN JUN 1 2008 KYZ081-082-012200- CLINTON-CUMBERLAND- 437 PM CDT SUN JUN 1 2008 ...HEAVY RAIN AND SMALL HAIL NEAR LAKE CUMBERLAND... AT 431 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM FROM NEAR ALBANY TO 10 MILES NORTH OF BURKESVILLE...AND MOVING SOUTHEAST AT 20 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...PEA SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH... ARE EXPECTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. SOME PONDING OF WATER IS POSSIBLE WITH THESE STORMS. NEVER DRIVE ACROSS WATER-COVERED ROADS. JBS JBS
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 12:39 AM CDT | Severe Thunderstorm Warning | LMK | Logan | 51 min |
| Jun 1, 1:10 AM CDT | Severe Thunderstorm Warning | LMK | Allen, Simpson, Warren | 50 min |
Nearby
Flash Flood Warnings in Kentucky, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.